[Skip to Content]
[Skip to Content Landing]
Article
June 3, 1944

A SEVERE REACTION FOLLOWING ADMINISTRATION OF DIASONE

Author Affiliations

Mineral Springs Sanatorium, Cannon Falls, Minn.; Rochester, Minn. Fellow in Medicine, Mayo Foundation

JAMA. 1944;125(5):354-355. doi:10.1001/jama.1944.72850230003009a
Abstract

Diasone (the disodium formaldehyde sulfoxylate derivative of diaminodiphenysulfone) is one of the sulfone compounds being given investigative use in the treatment of tuberculosis at the Mineral Springs Sanatorium and several other sanatoriums in the United States. It is not yet possible to make a conclusive report either on the therapeutic value of the drug or on its various side effects. However, one severe reaction was encountered during administration of the drug, and this case is being reported as a note of caution.

REPORT OF CASE  A white woman aged 19, whose condition had been diagnosed previously as far advanced pulmonary tuberculosis, entered the sanatorium on Aug. 1, 1943. The roentgenogram of the thorax made at the time of admission revealed a large cavity in the apex of the left lung and considerable exudative infiltration throughout the left lung. The patient was poorly nourished and appeared ill, but she had only

First Page Preview View Large
First page PDF preview
First page PDF preview
×